Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Negative integral powers of a bidiagonal matrix

Author: Gurudas Chatterjee
Journal: Math. Comp. 28 (1974), 713-714
MSC: Primary 65F30
MathSciNet review: 0371049
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The elements of the inverse of a bidiagonal matrix have been expressed in a convenient form. The higher negative integral powers of the bidiagonal matrix exhibit an interesting property: the (ij)th element of the $ ( - m)$th power is equal to the product of the corresponding element of the inverse by a Wronski polynomial, viz., the complete symmetric function of degree $ (m - 1)$ of the diagonal elements, $ {d_i},{d_{i + 1}}, \ldots ,{d_j}$, of the inverse matrix.

References [Enhancements On Off] (What's this?)

  • [1] R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962, p. 14. MR 28 #1725. MR 0158502 (28:1725)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30

Retrieve articles in all journals with MSC: 65F30

Additional Information

PII: S 0025-5718(1974)0371049-5
Article copyright: © Copyright 1974 American Mathematical Society